MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 700 CX MS Pump; prosthesis, penis, inflatable

BOSTON SCIENTIFIC CORPORATION AMS 700 CX MS Pump; prosthesis, penis, inflatable
Model Number 72404232-10
Medical Device Problem Codes Collapse (1099); Inflation Problem (1310); Mechanical Problem (1384); Migration (4003); Air/Gas in Device (4062)
Health Effect - Clinical Codes Erosion (1750); Capsular Contracture (1761)
Date of Event 11/15/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient's inflatable penile prosthesis (ipp) pump was not functioning properly and that the device was exhibited inflation issues.A surgical procedure was performed, during which a large air bubble was identified within the original pump.Additionally, the pump was found to be inverted and encapsulated by surrounding tissue.Erosion was also observed.The pump was removed, and the air was evacuated from the system.A new pump was implanted, and the reservoir was refilled with fresh saline.The new pump was connected to the existing system and tested multiple times, demonstrating satisfactory function.No additional patient complications were reported.
 
Additional Manufacturer Narrative
Model number/catalog number: 720185-01 serial number: n/a batch/lot number: 1100353611 model/catalog description: reservoir flat iz 100 ml unique identifier (udi) #: (b)(4).
 
Event or Problem Description
It was reported that the patient's inflatable penile prosthesis (ipp) pump was not functioning properly and exhibited inflation issues.The patient reported that the pump bulb remained flat and that the device could not be easily inflated or deflated.A surgical revision procedure was performed, during which a large air bubble was identified within the original pump.No holes or other visible damage were observed.The pump was also found to be inverted within the scrotum and encapsulated by surrounding tissue.In addition, erosion associated with the pump was identified in the scrotum.According to the physician, the inverted position of the pump may have contributed to the patient's difficulty operating the device, and the device was believed to have caused or contributed to the erosion.During the procedure, the pump was removed, and the air was evacuated from the system.A new pump was implanted, and the reservoir was refilled with fresh saline.The new pump was connected to the existing system and tested multiple times, demonstrating satisfactory function.No additional patient complications were reported.
 
Additional Manufacturer Narrative
Model number/catalog number: 720185-01.Serial number: n/a.Batch/lot number: 1100353611.Model/catalog description: reservoir flat iz 100 ml.Unique identifier (udi) #: (b)(4).The device is not available for analysis; therefore, no physical analysis of the product could be performed.The reported device performance allegation cannot be confirmed.The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.A review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.The reported patient symptoms are known risk associated with this device type and indicated as such in the instructions for use.A risk review was completed and confirmed that the events of fibrosis capsule formation, erosion, difficult to inflate, air, material or inadequate fluid within implanted device component limiting intended device function, mechanical malfunction/revision due to mechanical malfunction and migration were defined in the product risk documentation.This event type has been accounted for during analysis to support acceptable risk benefit for the product.Based on the information available and analysis results, the reported clinical observation of pump air in system/component, pump mechanical issue, pump migration could not be confirmed.Therefore, a conclusion code of caused not established was assigned to this investigation.

Brand Name
AMS 700 CX MS Pump
Common Device Name
prosthesis, penis, inflatable
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key25707127
Report Number2124215-2026-35835
Device Sequence Number12041756
Product Code JCW
UDI-Device Identifier00878953009780
UDI-Public(01)00878953009780(17)250927(10)1100367874
Combination Product (Y/N)Y
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date09/27/2025
Device Model Number72404232-10
Device Catalogue Number72404232-10
Device Lot Number1100367874
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2026
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date07/03/2026
Supplement Report FDA Received Date08/19/2026
09/04/2026
Date Device Manufactured09/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age84 YR
Patient SexMale